Hi ChattyChattyKathy Sorry. A little long-winded today. I have been married for 30 years. I am enough for my husband to handle without kids. All of our married life he has suffered by my side during the long bouts severe depression, spending sprees, drinking, mean streaks just a few to mention. I have worked full-time all of my adult life with the exception of a few layoffs. He supported me when I tried to finish school in the evenings. I had a nervous breakdown 15 years ago when I was diagnosed. Huge let down for me and had to except my limitations — everyone has their own limitations. I was typed Bipolar 1 two years ago when off medications I had a psychotic manic episode. Looking back, I have had psychosis on and off all of my adult life and maybe some during childhood, but not always severe and not with every episode. I look back at all the painful choices I've made because of this insidious illness. My husband and therapist try to keep me in the here and now.
I talk to myself, incessantly. I say "stop" to myself to try to stop the barrage of thoughts in my mind and don't always realize when I say "stop" out loud. My therapist suggested I wear an ear phone in public to not bring attention to myself when talking out loud. Recently, I switched from Seroquel to Latuda so now my med combo is Latuda and Lamotrigine. I can fall asleep but don't stay asleep. I don't think Latuda is helping me all that much with hypo-mania, but maybe with the psychosis — I don't know. I do feel like I have my personality back. I have not been depressed since on this med combo.
I drive on average about 250 each week so it is important that my meds are safe enough for me to drive to and from work so that I can work. I like to work. It keeps my mind occupied. I get depressed during times when I am not busy. I feel that by working I can contribute to my marriage to make up for the grief, sleepless nights for both of us, and the expense of doctors and meds. I am also strong enough to support him and family during their times of need View Thread
Have you seen a doctor since you stopped the Lamictal? What did your doctor tell you to do if the rash continues because as you know there can be permanent scarring from the rash in addition to life-threatening symptoms. What do you need to do to stop the rash from worsening? I've taken Lamotrigine for 2 years and had no problem with it, but from what I understand I can still get the rash anytime even if I stop taking the Lamotrigine.
I have been in a 3-year long bible study with a small group of women. A group study has helped me to share my intellectual and emotional responses to what I have read so it helps me somewhat to gage where I am in my bizarre or natural thinking. I tend to separate from my reading a bit to avoid triggers and fixation and the leaders have noticed and made a few comments to me over the years, but I must have confidence in my spiritual life so that my strong faith can manifest itself in other ways such as in prayer and giving to others.
By far, meds that help to keep us stable and a good psychiatrist/therapist who shares our faith and/or one who is trained to recognize when we are hyper-religious is probably the best religious support I (you) can have when it comes to mania or depression. I am more likely to share the bizarre spiritual leadings and shame-based thoughts with someone who can be objective and most of all open-minded. View Thread
Latuda is an anti-psychotic and it is supposed to be weight neutral. I take an anti-psychotic because I get paranoid and think that I am being followed by certain agencies (no names) that want to harness my special prophetic gifts, along with others who share the same gift, so that these agencies can rule the world. I think that I was a victim of mind control. What puzzles me is that I still think there is some truth to this even when I am stable.
Well, I'm glad you didn't lose your hair on Depakote and wish you luck starting it again.
My pdoc switched me from Seroquel to Latuda about 5 weeks ago. I had weaned myself down to Seroquel 200mg for weight loss with the intent of stopping it. After three weeks, she wanted to call in a 90-day supply before I ran out of the free samples she had given me. Because I had not taken Latuda that long and I didn't feel comfortable to make what I thought would be a hasty decision after 3 weeks, I asked if she could give me more free samples of Latuda. Luckily, she had enough to give me one more month's supply of free samples. It doesn't hurt to ask for free samples when you are indecisive weighing the pros and cons. I realize that it may take longer than a few months to know if a medication works and is right for me. In the meantime, we are in the process of decreasing my Lamotrigine dosage from 300mg to 200mg to see if that helps to lift some of my head fog. One thing with the Latuda, I am restless and irritable (cons). I have more energy (pro) than when I was taking Seroquel. My focus is much better (pro) and I am able to accomplish a lot during the day, and for the time being, I can fall asleep within 30 minutes without a sleep aid (pro) and I wake up frequently (con). I only take Latuda and Lamotrigine and I am not depressed (pro). Everyone reacts to medications differently so each will have their own pros and cons. One more thing, most people who post here who take Depakote say they have major hair loss. Is there anyone who hasn't experienced hair loss while taking Depakote? Just curious. View Thread
Dear Dr. G, Tomorrow is my next appointment and I have to decide if I stay on Latuda. I have slept fairly consistently this week. I find myself shaking but can stop it if I concentrate, I obsess over nothing tangible and pace for hours. I will discuss these symptoms with my doctor. Questions: Can I sleep fairly consistently and still be manic? I pace for hours. Does akathisia with Latuda depend on dosage or length of time taken? I noticed Lamotrigine has a major interaction with Latuda. When should I be concerned about interactions — now or only when I am having negative symptoms? MercyView Thread
Dr. G. posted a reference to a book I can't remember the title but something like Managing Side Effects?? Couldn't find his post about it. You might Bing it.
I think it would be a good book to read. There are so many of us who have bad side effects. I had horrible side effects with Topomax. I kept reading the medication information that came with the prescription. I kept thinking I'm not drinking enough water and I blamed myself for it not working because I really wanted it work for weight loss, and because of that I stayed on the medication too long.
I know I'm going on and on the Seroquel kept me calm, but my husband said it was turning me into a zombie and would 'settle' for me being somewhere between comatose and dangerous. I just got used to the fog after taking it for two years and I thought I was supposed to feel that way. I stopped Seroquel altogether last week and I sure do miss the good sleep. I also had to take Benztropine with it at times because I felt like I wanted to jump out of my skin. It never made my hands shake but I did have restless leg syndrome some nights.
I hope you find something to replace it that doesn't have bad or worse side effectsView Thread
Dear Dr. G, Again, thank you for the information and your time. The information will help me to have a more confident voice at my next doctor appointment. It's a blessing to have my husband come with me to the appointments and share his concerns, but I felt like he suddenly had more credibility than I have had in my previous appointments alone and that's why my doctor made the decision to switch me from Seroquel to Latuda. I was and still am uncomfortable with that decision more so than I am taking the new medication. Thank you for listening Mercy